Alert archive / Kansas / Tornado Warnings in 2009
Tornado Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this tornado warning at Apr 25, 2009, 6:33 PM CDT for Leavenworth County, Kansas. It was in force for 27 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2009, 6:33 PM CDT (23:33 UTC)
- Expired
- Apr 25, 2009, 7:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
County Leavenworth County, KS
The radar
The Pleasant Hill radar (KEAX), 73 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 6:35 PM CDT | TORNADO | 6 W Linwood, KS | JUST S OF I-70, 1 N OF K-32 |
| Apr 25, 6:55 PM CDT | TORNADO | 5 Nnw Linwood, KS | BARN DESTROYED |
| Apr 25, 6:58 PM CDT | TORNADO | 4 Nnw Linwood, KS | REPORTS OF DESTRUCTION TO BARNS, CARS UPSIDE DOWN, AND SOME DAMAGE TO HOMES. LOCATION NEAR 206TH STREET AND I-70. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 4:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 558 J/kg
- Mixed-layer CIN
- -281 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KEAX 252333
TOREAX
KSC103-260000-
/O.NEW.KEAX.TO.W.0001.090425T2333Z-090426T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
633 PM CDT SAT APR 25 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS...
* UNTIL 700 PM CDT
* AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 6 MILES NORTHWEST OF EUDORA...OR 7 MILES
SOUTHWEST OF TONGANOXIE...AND MOVING EAST AT 15 MPH.
* THIS TORNADIC STORM WILL BE NEAR...
LINWOOD AROUND 655 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE RENO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES
OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF
NO SHELTER IS AVAILABLE... LIE FLAT IN THE NEAREST DITCH OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
&&
LAT...LON 3905 9518 3913 9500 3899 9499 3899 9501
3899 9502 3898 9503 3897 9506 3898 9507
3897 9510 3897 9518
TIME...MOT...LOC 2333Z 248DEG 12KT 3902 9514
$$
PC4 follow-up statements
000
WWUS53 KEAX 252337
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
637 PM CDT SAT APR 25 2009
KSC103-260000-
/O.CON.KEAX.TO.W.0001.000000T0000Z-090426T0000Z/
LEAVENWORTH KS-
637 PM CDT SAT APR 25 2009
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN LEAVENWORTH
COUNTY UNTIL 700 PM CDT...
AT 635 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS
TORNADO WAS LOCATED 5 MILES WEST OF LINWOOD...OR 6 MILES SOUTH OF
TONGANOXIE...MOVING EAST AT 15 MPH. THIS NEAR I70 AND K32. SEEK
COVER NOW
THE TORNADO WILL BE NEAR...
LINWOOD AROUND 650 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET
INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE... LIE FLAT
IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
&&
LAT...LON 3905 9518 3913 9500 3899 9499 3899 9501
3899 9502 3898 9503 3897 9506 3898 9507
3897 9510 3897 9518
TIME...MOT...LOC 2336Z 248DEG 12KT 3902 9513
$$
PC000
WWUS53 KEAX 252347
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
647 PM CDT SAT APR 25 2009
KSC103-260000-
/O.CON.KEAX.TO.W.0001.000000T0000Z-090426T0000Z/
LEAVENWORTH KS-
647 PM CDT SAT APR 25 2009
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN LEAVENWORTH
COUNTY UNTIL 700 PM CDT...
AT 643 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS
TORNADO WAS LOCATED SOUTH OF TONGANOXIE...MOVING NORTHEAST AT 20
MPH. SEEK SHELTER NOW
THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF SOUTHWESTERN
LEAVENWORTH COUNTY. THIS STORM WILL BE MOVING INTO WESTERN WYANDOTTE
COUNTY AND SHOULD MOVE JUST NORTH OF THE KANSAS SPEEDWAY BY 715 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET
INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE... LIE FLAT
IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
&&
LAT...LON 3905 9518 3913 9500 3899 9499 3899 9501
3899 9502 3898 9503 3897 9506 3898 9507
3897 9510 3897 9518
TIME...MOT...LOC 2344Z 236DEG 18KT 3906 9508
$$
PC000
WWUS53 KEAX 252352
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
652 PM CDT SAT APR 25 2009
KSC103-260000-
/O.CON.KEAX.TO.W.0001.000000T0000Z-090426T0000Z/
LEAVENWORTH KS-
652 PM CDT SAT APR 25 2009
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN LEAVENWORTH
COUNTY UNTIL 700 PM CDT...
AT 649 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS
TORNADO WAS LOCATED SOUTH OF TONGANOXIE JUST NORTH OF INTERSTATE
70...MOVING NORTHEAST AT 15 MPH. THIS TORNADO IS GETTING RAIN
WRAPPED AND MAKING IT DIFFICULT TO SEE. SEEK SHELTER NOW
THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF SOUTHWESTERN
LEAVENWORTH COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET
INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE... LIE FLAT
IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
&&
LAT...LON 3905 9518 3913 9500 3899 9499 3899 9501
3899 9502 3898 9503 3897 9506 3898 9507
3897 9510 3897 9518
TIME...MOT...LOC 2351Z 236DEG 14KT 3907 9505
$$
PC000
WWUS53 KEAX 260002
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
702 PM CDT SAT APR 25 2009
KSC103-260012-
/O.EXP.KEAX.TO.W.0001.000000T0000Z-090426T0000Z/
LEAVENWORTH KS-
702 PM CDT SAT APR 25 2009
...THE TORNADO WARNING FOR SOUTHWESTERN LEAVENWORTH COUNTY HAS
EXPIRED...
AT 701 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
&&
LAT...LON 3905 9518 3913 9500 3899 9499 3899 9501
3899 9502 3898 9503 3897 9506 3898 9507
3897 9510 3897 9518
TIME...MOT...LOC 2352Z 236DEG 14KT 3907 9504
$$
PCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Apr 25, 6:15 PM CDT, 18 minutes earlier.
Area forecast discussion, Apr 25, 6:15 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
615 PM CDT SAT APR 25 2009
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
SHORTWAVE CURRENTLY MOVING NORTHEAST ACROSS KANSAS IS SPARKING
THUNDERSTORMS ALONG THE STATIONARY BOUNDARY WHICH CURRENTLY
STRETCHES ACROSS KANSAS CITY NORTHEASTWARD TO JUST NORTH OF
KIRKSVILLE. TREND HAS BEEN FOR THUNDERSTORMS TO WEAKEN CONSIDERABLY
THE FARTHER INTO THE COLD AIR NORTH OF THE BOUNDARY. WITH THE
SHORTWAVE CONTINUING TO MOVE NORTHEAST AND CAPE IN THE 1500-2000
J/KG RANGE THIS EVENING...THINK STORMS WILL CONTINUE TO FIRE
NORTHEAST ALONG AND NORTH OF THE FRONT...WITH THE STRONGER STORMS
REMAINING IN THE GENERAL VICINITY OF THE FRONT. THE FRONT IS PROGGED
TO LIFT NORTH THROUGH THE NIGHT.
DURING THE OVERNIGHT...MODELS PROG LOW LEVEL JET OF 45 TO 55 KTS TO
DEVELOP. EXPECT A THUNDERSTORM COMPLEX TO DEVELOP OVER NORTH CENTRAL
OKLAHOMA THIS EVENING. THIS SHOULD MOVE TO THE NORTHEAST...AIDED BY
THE NOSE OF THE LOW LEVEL JET. THERE REMAINS SOME UNCERTAINTY AS TO
THE EXACT TRACK OF THIS COMPLEX...HOWEVER INITIAL INDICATIONS ARE
THAT IT WILL MAKE IT INTO WESTERN SECTIONS BY MORNING.
AS THE SHORTWAVE ENTERS THE REGION DURING THE DAY SUNDAY...EXPECT
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO DEVELOP. MODELS PROG
ENOUGH INSTABILITY FOR THE POSSIBILITY OF STRONG TO SEVERE STORMS
ONCE AGAIN. THE FRONT WILL START TO MOVE BACK SOUTHEAST ACROSS THE
FORECAST AREA LATE SUNDAY NIGHT INTO MONDAY. PRECIPITABLE WATER
VALUES CONTINUE TO BE GREATER THAN 1.5 INCHES. AND WITH YET ANOTHER
SHORTWAVE PROGGED TO MOVE ACROSS THE REGION...THE HEAVY RAIN THREAT
WILL CONTINUE. HAVE THEREFORE ISSUED A FLOOD WATCH FOR THE ENTIRE
FORECAST AREA FOR MIDDAY SUNDAY INTO EARLY MONDAY EVENING.
33
MEDIUM RANGE (TUESDAY THROUGH SATURDAY)...
CONFIDENCE IN THE LAST HALF OF THE FORECAST IS...NOT GOOD. MODEL
RUNS OVER THE PAST 24 HOURS HAVE GONE FROM BEING IN GENERAL
AGREEMENT ON THE PERSISTENCE OF A WESTERN CONUS TROUGH MUCH OF NEXT
WEEK...TO DEVOLVING INTO A MYRIAD OF SOLUTIONS THAT RANGE FROM
QUASI-ZONAL FLOW IN THE ECMWF...TO A WEAK TROUGH IN THE WEST CONUS
FROM THE GFS. CANADIAN GEM MODEL FAVORS THE SOLUTION OFFERED BY THE
ECMWF AS IT HAS ALSO FLATTENED THE FLOW ACROSS THE PLAINS FOR NEXT
WEEK. PREFERENCE IN SOLUTIONS IS WEIGHTED TOWARDS THE ECMWF...BUT
GIVEN THE VOLATILITY OF THE MODELS...OVER ALL CONFIDENCE WILL REMAIN
LOW.
DESPITE THE IMPLOSION OF THE MID-RANGE MODELS CONSENSUS...THE
SENSIBLE WEATHER FORECAST FOR NEXT WEEK HAS CHANGED LITTLE. FAST
MOVING IMPULSES ARE STILL EXPECTED STREAK ACROSS THE NATION NEXT
WEEK...IT IS JUST THAT NOW THE IMPULSES WILL RESULT FROM A BREAK
DOWN OF THE WESTERN CONUS TROUGH. TUESDAY STILL LOOKS TO BE THE ONE
DAY NEXT WEEK THAT WE HAVE SOME REASONABLE CONFIDENCE OF THAT IT
WILL BE DRY AS A SURFACE BOUNDARY...THAT WILL BE WALLOWING AROUND
MISSOURI THIS WEEKEND...FINALLY SETTLES FARTHER SOUTH.
HOWEVER...THAT CONFIDENCE QUICKLY DISSIPATES BY WEDNESDAY AS THE
WESTERN TROUGH STARTS SPITTING SHORTWAVE ACROSS THE PLAINS. CURRENT
TRAJECTORIES PEG MUCH OF THE SHORTWAVES PASSING TO OUR NORTH...BUT
SUFFICIENT ISENTROPIC LIFT TO THE SOUTH OF THESE WAVES WITH MOISTURE
RETURN FROM A WIDE OPEN GULF INDICATE THAT THE POTENTIAL FOR RAIN
WILL MOVE BACK INTO THE REGION WEDNESDAY. IN FACT...WITH A NUMBER OF
ILL-DEFINED IMPULSES MOVING ACROSS THE PLAINS...AND ABUNDANT
MOISTURE EXPECTED IN THE REGION...HAVE OPTED TO BROAD BRUSH
WEDNESDAY THROUGH FRIDAY NIGHT WITH CHANCE POPS. EXPECTATIONS ARE
THAT AS THIS WEEKENDS WEST CONUS TROUGH BREAKS DOWN EARLY NEXT WORK
WEEK MODEL VOLATILITY SHOULD CALM DOWN ENOUGH ALLOW SOME MORE
ACCURATE PLACEMENT OF POPS FOR THE LAST HALF OF THE COMING WORK WEEK.
OTHERWISE...TEMPERATURES NEXT WEEK WILL BE SOMEWHAT DEPENDANT ON THE
AMOUNT OF CLOUD COVER AND IF ANY RAIN FALLS...BUT AT THIS TIME HAVE
AVOIDED CHANGING OUR GOING FORECAST NUMBERS TOO MUCH DUE TO
UNCERTAINTIES IN THE DETAILS OF THE FORECAST.
CUTTER
&&
.AVIATION...
STRONG STORMS WILL CONTINUE TO AFFECT THE TAF SITES THROUGH AT LEAST
MID EVENING. THERE MAY BE A BREAK DURING THE LATE EVENING AND EARLY
OVERNIGHT HOURS...AS THE INITIAL SHORTWAVE MOVES NORTHEAST AND THE
NOSE OF THE LOW LEVEL JET IS STILL SOUTH. HOWEVER AS THE LOW LEVEL
JET PUSHES INTO THE AREA...MORE STORMS ARE POSSIBLE TOWARD DAYBREAK.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH FROM 1 PM SUNDAY TO 7 PM MONDAY FOR MOZ001-MOZ002-
MOZ003-MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-MOZ012-
MOZ013-MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-
MOZ023-MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-
MOZ033-MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-
MOZ046-MOZ053-MOZ054.
KS...FLOOD WATCH FROM 1 PM SUNDAY TO 7 PM MONDAY FOR KSZ025-KSZ057-
KSZ060-KSZ102-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Apr 25, 1:00 PM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT SAT APR 25 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT SAT APR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON...ALONG AND NORTH OF A STALLED FRONTAL BOUNDARY. ANY THUNDERSTORMS WHICH DEVELOP WILL LIKELY CONTINUE THROUGH THE EVENING. EXTENSIVE CLOUD COVER WILL LIMIT THE DEGREE OF INSTABILITY AND THUS WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE WITH LARGE HAIL THE PRIMARY THREAT. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS POSSIBLE LATE TONIGHT...AS A COMPLEX OF STORMS DEVELOPS AND MOVES NORTHEAST INTO THE REGION. HOWEVER WHEN AND WHERE THIS ACTIVITY EVOLVES REMAINS IN QUESTION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COLD FRONT WILL LIFT NORTH BY SUNDAY BUT THEN RETURN SOUTHWARD SUNDAY EVENING...AS A STRONGER UPPER SYSTEM EJECTS THROUGH THE CENTRAL PLAINS. THERE IS A BETTER CHANCE FOR MORE ORGANIZED AND WIDESPREAD THUNDERSTORM ACTIVITY SUNDAY NIGHT. INITIALLY THE PRIMARY CONCERN WILL BE FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. AS SUNDAY EVENING CONTINUES...THE SEVERE THREAT WILL MORPH INTO A HEAVY RAIN AND FLOODING THREAT AS INDIVIDUAL THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. SEVERAL INCHES OF RAIN WILL BE POSSIBLE OVER MOST OF THE REGION SUNDAY NIGHT. THE WEATHER PATTERN IS EXPECTED TO REMAIN FAIRLY ACTIVE THROUGH THE UPCOMING WEEK...WITH PERIODIC CHANCES FOR THUNDERSTORMS. IT IS TOO SOON TO DETERMINE THE SEVERITY OF ANY OF THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING AND AGAIN SUNDAY EVENING. NRR
In the hours before
Special weather statement, Apr 25, 5:40 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
540 PM CDT SAT APR 25 2009
MOZ021-022-029-030-252330-
CALDWELL-CLAY-CLINTON-RAY-
540 PM CDT SAT APR 25 2009
...SIGNIFICANT WEATHER ALERT FOR CALDWELL...NORTHEASTERN CLAY...
NORTHWESTERN RAY AND SOUTHEASTERN CLINTON COUNTIES UNTIL 630 PM
CDT...
AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAWSON...MOVING NORTHEAST AT 30 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM WILL BE NEAR...
POLO BY 600 PM CDT.
KINGSTON BY 610 PM CDT.
HAMILTON BY 625 PM CDT.
THE TOWN OF ELMIRA IS ALSO IN THE PATH OF THIS STORM.
LAT...LON 3968 9385 3939 9421 3943 9431 3979 9410
3979 9407
DUXSpecial weather statement, Apr 25, 5:48 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
548 PM CDT SAT APR 25 2009
MOZ013-020>022-252330-
BUCHANAN-CALDWELL-CLINTON-DE KALB-
548 PM CDT SAT APR 25 2009
...SIGNIFICANT WEATHER ALERT FOR EASTERN BUCHANAN...NORTHERN
CLINTON...NORTHWESTERN CALDWELL AND SOUTHEASTERN DEKALB COUNTIES
UNTIL 630 PM CDT...
AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GOWER...MOVING NORTHEAST AT 20 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM WILL BE NEAR...
6 MILES SOUTHEAST OF STEWARTSVILLE BY 610 PM CDT.
OSBORN AND CAMERON BY 630 PM CDT.
LAT...LON 3980 9421 3979 9421 3978 9419 3973 9415
3954 9457 3966 9469 3991 9430
DUXSpecial weather statement, Apr 25, 5:50 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
550 PM CDT SAT APR 25 2009
MOZ014-015-252330-
DAVIESS-GRUNDY-
550 PM CDT SAT APR 25 2009
...SIGNIFICANT WEATHER ALERT FOR DAVIESS AND SOUTHWESTERN GRUNDY
COUNTIES UNTIL 630 PM CDT...
AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GALLATIN...MOVING NORTHEAST AT 20 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM WILL BE NEAR...
GALLATIN BY 600 PM CDT.
JAMESPORT BY 625 PM CDT.
THE TOWNS OF ALTAMONT AND JAMESON ARE ALSO IN THE PATH OF THIS STORM.
LAT...LON 3999 9363 3995 9374 3996 9377 3995 9377
3984 9409 3994 9418 4014 9384 4013 9382
DUXLocal storm report, Apr 25, 6:12 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
612 PM CDT SAT APR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 1 N GALLATIN 39.92N 93.96W
04/25/2009 E1.00 INCH DAVIESS MO PUBLIC
ESTIMATED GOLFBALL SIZE HAIL AT LAKE VIKING N OF
GALLATIN.
&&
ACHSpecial weather statement, Apr 25, 6:15 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
615 PM CDT SAT APR 25 2009
MOZ021-028-029-252345-
CLAY-CLINTON-PLATTE-
615 PM CDT SAT APR 25 2009
...SIGNIFICANT WEATHER ALERT FOR CLINTON...NORTHEASTERN PLATTE AND
NORTHWESTERN CLAY COUNTIES UNTIL 645 PM CDT...
AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TRIMBLE...OR 6 MILES NORTH OF SMITHVILLE...
MOVING NORTHEAST AT 25 MPH.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
PLATTSBURG BY 635 PM CDT.
7 MILES NORTHWEST OF HOLT BY 640 PM CDT.
LATHROP BY 645 PM CDT.
THE TOWN OF RIDGELY IS ALSO IN THE PATH OF THIS STORM.
LAT...LON 3952 9470 3954 9466 3953 9461 3956 9461
3968 9437 3947 9425 3937 9466
DUXLocal storm report, Apr 25, 6:32 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
632 PM CDT SAT APR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL 6 SW TONGANOXIE 39.05N 95.16W
04/25/2009 E0.75 INCH LEAVENWORTH KS EMERGENCY MNGR
&&
ACHThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 4:04 PM CDT | Flood Watch | EAX | Atchison, Doniphan, Johnson, Leavenworth, Linn, Miami and 1 more | 43 hr |
| Apr 25, 4:52 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Leavenworth | 23 min |
| Apr 25, 5:15 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth | 30 min |
| Apr 25, 6:13 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth | 32 min |
| Apr 25, 6:24 PM CDT | Flash Flood Warning | EAX | Leavenworth, Wyandotte | 6 hr |
| Apr 25, 6:57 PM CDT | Tornado Warning | EAX | Leavenworth, Wyandotte | 33 min |
Nearby
Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.